Ohio, 2010

Hail and Damaging Winds in Ohio, September 7, 2010

September 7, 2010 · NWS CLE · 38 events in 14 counties and zones

A cold front moved through northern Ohio during the afternoon and early evening hours of September 7th. Severe thunderstorms associated with the cold front brought hail and wind damage to portions of the area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$189,000
Crop damage
None recorded
Events
38

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CLE wrote it up.

A cold front moved through northern Ohio during the afternoon and early evening hours of September 7th. Severe thunderstorms associated with the cold front brought hail and wind damage to portions of the area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Sep 7, 2:47 PM EST, 28 minutes earlier.

Area forecast discussion, Sep 7, 2:47 PM EST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
347 PM EDT TUE SEP 7 2010

.SYNOPSIS...
A COLD FRONT OVER NORTHWEST OHIO WILL CROSS THE AREA THIS EVENING.
THE UPPER LOW WILL BECOME NEARLY STATIONARY OVER THE NORTHEAST
STATES ON WEDNESDAY AND THURSDAY. THE SURFACE HIGH PRESSURE AREA
WILL MOVE ACROSS THE GREAT LAKES TO EASTERN CANADA BY SATURDAY.
A WARM FRONT WILL MOVE UP FROM THE SOUTH EARLY IN THE WEEKEND
FOLLOWED BY A COLD FRONT ON SUNDAY.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
COLD FRONT IS GETTING STRETCHED AS A JET STREAK ZIPS ACROSS THE
UPPER GREAT LAKES WHERE THE FRONT HAS A LOT OF MOMENTUM. THE
TRAILING END OF THE FRONT WILL MOVE ACROSS THE AREA SLOWER THAN
INDICATED BY SOME OF THE MODELS. THE SYSTEM REMAINS MOISTURE STARVED
WITH VERY LITTLE CONVERGENCE AND A LARGE CAP IN PLACE. THE SLOW
FORWARD SPEED WILL CONTINUE TO ALLOW FOR SOME POOLING OF DEWPOINTS
NEAR THE FRONT AND JUST BEHIND THE FRONT. WITH TEMPS WELL ABOVE
NORMAL AND DECENT WIND ALOFT AS WELL AS SOME SHEAR...EXPECT SHOWERS
AND STORMS TO CONTINUE TO DEVELOP ALONG THE FRONT WHERE THE UPWARD
MOTION CAN OVER-COME THE CAP....GENERALLY FROM THE I-71 CORRIDOR
EAST. THE SHOWERS AND STORMS WILL LIKELY NOT AMOUNT TOO MUCH MORE
THAN A NARROW SCATTERED-BROKEN LINE ...BUT WILL HAVE TO WATCH FOR
CONVECTIVE GUSTY WINDS THROUGH EARLY EVENING AS THE ATMOSPHERE IS
ADIABATIC AND WELL MIXED.

LOW TEMPERATURES UPSTREAM WERE IN THE MID 50S LAST NIGHT AND WITH
THE BREEZE BEING SLOW TO DECREASE AND SUCH WARM TEMPS TODAY...DO NOT
ANTICIPATE LOW TEMPERATURES GETTING TOO COOL TONIGHT. FORECAST
WILL BE CLOSER TO THE NAM/MET LOW TEMPERATURES GUIDANCE...MOSTLY IN
THE MID AND UPPER 50S.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY NIGHT/...
MUCH COOLER WEATHER WILL PUSH ACROSS THE AREA THE NEXT COUPLE OF
DAYS WITH 850 MB TEMPERATURES PROGGED TO DROP TO AROUND +5C...
PLENTY COLD ENOUGH FOR SOME LAKE EFFECT CLOUDS/SHOWERS. THE BEST
CHANCE MIGHT BE WEDNESDAY MORNING AS THE FLOW IS MOSTLY WESTERLY AND
THE UPPER TROUGH IS SWINGING THROUGH. THIS WOULD PUT MOST OF THE
SHOWERS IN THE PRIMARY SNOWBELT INCLUDING THE LAKESHORE. THE
INVERSION IS PROGGED TO REMAIN RATHER LOW AND WE WILL BE ON THE
SOUTHERN END OF THE TROUGH/JET STREAM WHERE THERE WILL TEND TO BE
GENERAL SUBSIDENCE SO NOT ANTICIPATING A BIG EVENT. A COUPLE OF MORE
TROUGHS SHOULD SWING ACROSS THE EASTERN GREAT LAKES AS THE UPPER LOW
MOVES VERY LITTLE THE SECOND HALF OF THE WEEK. ONE TROUGH MAY MOVE
THROUGH ON THURSDAY WITH PERHAPS ANOTHER EARLY ON FRIDAY. EACH ONE
WILL LIKELY CAUSE AN INCREASE IN CLOUDS AND LAKE EFFECT SHOWERS
WITH MOST OF THE ACTIVITY LIKELY OCCURRING ACROSS NORTHWEST
PENNSYLVANIA. ELSEWHERE IT WILL BE CLEAR TO PARTLY CLOUDY. DEBRIS
CLOUDS FROM A DEVELOPING WARM FRONT WILL LIKELY SPILL ACROSS PARTS
OF NORTHWEST OHIO AND CENTRAL OHIO THURSDAY NIGHT INTO FRIDAY.
THURSDAY WILL PROBABLY BE A DEGREE OR TWO COLDER THAN WEDNESDAY.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
NOT SURE JUST HOW FAST THE WARM FRONT WILL PUSH NORTH ON SATURDAY.
THE MODELS ARE STILL NOT IN SYNC WITH THE ONSET OF SHOWERS/STORMS.
THE AIR MASS WILL BE DRY. THE FORECAST WILL BE DRIER ON SATURDAY
THAN THE GUIDANCE AND BRING A CHANCE OF SHOWER/STORMS ACROSS
NORTHWEST OHIO SATURDAY AFTERNOON.

WEAK HIGH BUILDS EAST ACROSS THE AREA SUNDAY INTO MONDAY FOLLOWED BY
ANOTHER WEAK COLD FRONT SIMILAR TO THE ONE WE ARE EXPERIENCING
TODAY. MOISTURE IS STARVED WITH THIS FEATURE BUT WEAK SHOT OF
POSITIVE VORTICITY ADVECTION IS EXPECTED TO MOVE OVER THE REGION AND
THIS ALONG WITH CONVERGENCE AT THE SURFACE WITH THE FRONT COULD POP
A FEW SHOWERS. SO WILL MENTION CHANCE WEST TO EAST TUESDAY INTO
TUESDAY NIGHT.

WARM FRONT MOVES THROUGH THE AREA DRY ON MONDAY NIGHT AND THIS
FEATURE WILL USHER IN SOME WARMER AIR BUT NOT EXPECTING IT TO GET
OUT OF HAND. TEMPERATURES GENERALLY IN THE 70S THROUGH THE PERIOD
WITH NO STRONG WARMUPS EXPECTED. LOWS IN THE 50S.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
VERY LITTLE ACTIVITY IS BEING REPORTED ON RADAR ALONG THE COLD
FRONT AT THIS TIME. SOUNDINGS THIS MORNING WERE VERY DRY AND
MOISTURE IS LIMITED SINCE FLOW FROM THE GULF IS VIRTUALLY CUT OFF.
I AM LIMITING SHOWER THREAT TO THE SOUTHERN TIER WHICH WOULD
INCLUDE THE MANSFIELD...AKRON CANTON... AND YOUNGSTOWN TAF SITES
FOR A COUPLE HOURS THIS AFTERNOON INTO EARLY EVENING. ONCE COLDER
AIR PUSHES INTO THE REGION...SOME LAKE EFFECT CLOUDS AND POSSIBLE
SHOWERS WILL DEVELOP OVER THE EAST HALF OF THE AREA THROUGH THE
DAY TOMORROW.

.OUTLOOK...MVFR CEILINGS POSSIBLE WEDNESDAY AFTERNOON THROUGH
THURSDAY NIGHT OR FRIDAY ACROSS NE OH/NW PA. NON VFR POSSIBLE
SATURDAY AFTERNOON THROUGH SUNDAY MORNING IN SHOWERS OR
THUNDERSTORMS THEN LOW CEILINGS.

&&

.MARINE...
LOW PRESSURE NOW OVER LAKE SUPERIOR WILL BEGIN TO FILL AND FORECAST
TO BE JUST SOUTH OF JAMES BY BY MIDNIGHT LOCAL AND INTO SOUTHERN
QUEBEC BY DAYBREAK.  TRAILING COLD FRONT NOW INTO THE WESTERN BASIN
OF LAKE ERIE WILL SWEEP ACROSS THE LAKE THIS EVENING.  SUSTAINED
WINDS INCREASE TO 30 KNOTS BEHIND THE FRONT AS COLDER AIR MOVES OVER
THE LAKE.  EXPECT STRONGEST WINDS BETWEEN SUNSET AND DAYBREAK
TOMORROW AS 850 TEMPS DIP TO 6C.  SMALL CRAFT ADVISORY IN EFFECT
THROUGH TOMORROW EVENING.  WILL LIKELY NEED TO EXTEND SMALL CRAFT
ADVISORY ON THE EAST END OF THE LAKE UNTIL THURSDAY MORNING WITH
NORTHWEST FLOW OF 10 TO 20 KNOTS.  HIGH PRESSURE WILL BUILD TOWARD
THE AREA THURSDAY.  WINDS AND WAVES WILL BE SLOW TO DROP OFF HOWEVER
AS THE GRADIENT BETWEEN THE APPROACHING HIGH AND THE DEPARTING LOW
WILL REMAIN TIGHT. THE SURFACE RIDGE AXIS WILL MOVE OVER THE LAKE
FRIDAY AND ALLOW WINDS AND WAVES TO DIMINISH.  SMALL CRAFT ADVISORY
POSSIBLE AGAIN ON SUNDAY AS ANOTHER COLD FRONT MOVES THROUGH.  FOR
NOW GOING WITH THE FASTER GFS MODEL.  HOWEVER...IF ECMWF IS CORRECT
SMALL CRAFT MAY NOT BE NEEDED UNTIL SUNDAY NIGHT.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT WEDNESDAY FOR LEZ142>149.

&&

SYNOPSIS...KOSARIK
NEAR TERM...KOSARIK
SHORT TERM...KOSARIK
LONG TERM...KOSARIK/LOMBARDY
AVIATION...LOMBARDY
MARINE...DJB
Hazardous weather outlook, Sep 7, 4:52 AM EST, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
552 AM EDT TUE SEP 7 2010

OHZ009>012-089-PAZ001-081000-
ERIE OH-LORAIN-CUYAHOGA-LAKE-ASHTABULA LAKESHORE-NORTHERN ERIE-
552 AM EDT TUE SEP 7 2010

...MODERATE RISK OF RIP CURRENTS THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

A COLD FRONT CROSSING THE AREA LATE TODAY AND EARLY TONIGHT WILL
HAVE THE POSSIBILITY TO PRODUCE AN ISOLATED STRONG TO SEVERE
THUNDERSTORM WITH DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE WILL LIKELY BE A HIGH RISK FOR RIP CURRENTS ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ003-006>008-013-014-017>023-027>033-036>038-047-PAZ002-003-081000-
LUCAS-WOOD-OTTAWA-SANDUSKY-GEAUGA-ASHTABULA INLAND-HANCOCK-SENECA-
HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-
ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-SOUTHERN ERIE-
CRAWFORD PA-
552 AM EDT TUE SEP 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

A COLD FRONT CROSSING THE AREA LATE TODAY AND EARLY TONIGHT WILL
HAVE THE POSSIBILITY TO PRODUCE AN ISOLATED STRONG TO SEVERE
THUNDERSTORM WITH DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-081000-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
552 AM EDT TUE SEP 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

WINDS SPEEDS WILL INCREASE INTO TONIGHT AND MAY BE NEAR GALE FORCE
TONIGHT. ALSO...LOW WATER LEVELS MAY DEVELOP BY LATE TONIGHT ON
THE WESTERN BASIN OF LAKE ERIE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NEAR GALE FORCE WINDS ARE EXPECTED ON LAKE ERIE WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The Cleveland radar (KCLE), 116 km away, was scanning. The volume nearest the first event began at 20:15 UTC.

Open the radar archive at this moment

Event by event

19 hail, 19 thunderstorm wind. Local standard time, as filed.

Hail, Crawford

When
September 7, 3:15 PM EST
Where
Crawford County, Bucyrus
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
40.800, -82.980

Thunderstorms produced penny size hail.

Hail, Crawford

When
September 7, 3:20 PM EST
Where
Crawford County, 4 mi W of Crestline
Measured
1 in hail
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
40.780, -82.806

Thunderstorms produced quarter size hail.

Thunderstorm Wind, Crawford

When
September 7, 3:20 PM EST
Where
Crawford County, 4 mi W of Crestline
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
40.780, -82.806

Thunderstorm winds downed several tree limbs.

Thunderstorm Wind, Crawford

When
September 7, 3:20 PM EST
Where
Crawford County, Bucyrus
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
Amateur Radio
Coordinates
40.800, -82.980

Thunderstorms produced downburst winds that downed a tree onto a car. Power lines were also knocked down and a large tree at the fairgrounds was downed.

Thunderstorm Wind, Crawford

When
September 7, 3:23 PM EST
Where
Crawford County, 3 mi SE of Bucyrus
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Amateur Radio
Coordinates
40.769, -82.939

Thunderstorm winds downed five large trees, each measuring 18 inches in diameter.

Thunderstorm Wind, Crawford

When
September 7, 3:23 PM EST
Where
Crawford County, Bucyrus
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Newspaper
Coordinates
40.800, -82.980

Thunderstorm winds downed two large trees.

Hail, Richland

When
September 7, 3:35 PM EST
Where
Richland County, Shelby
Measured
1 in hail
Property damage
$15,000
Reported by
Trained Spotter
Coordinates
40.880, -82.650

Thunderstorms produced quarter size hail.

Hail, Ashland

When
September 7, 3:50 PM EST
Where
Ashland County, Nova
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
41.030, -82.320

Thunderstorms produced nickel size hail.

Thunderstorm Wind, Medina

When
September 7, 3:58 PM EST
Where
Medina County, 8 mi WNW of Medina
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
41.174, -82.012

Thunderstorm winds downed a couple of large trees.

Thunderstorm Wind, Cuyahoga

When
September 7, 4:10 PM EST
Where
Cuyahoga County, Parma
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
NWS Employee
Coordinates
41.400, -81.720

Thunderstorms produced downburst winds that downed numerous large tree limbs. At least one utility pole was downed, along with several power lines. A three season porch was destroyed by the downburst winds.

Hail, Cuyahoga

When
September 7, 4:20 PM EST
Where
Cuyahoga County, Cleveland
Measured
1.25 in hail
Property damage
$15,000
Reported by
Public
Coordinates
41.470, -81.750

Thunderstorms produced half dollar size hail.

Hail, Cuyahoga

When
September 7, 4:20 PM EST
Where
Cuyahoga County, Cleveland
Measured
0.75 in hail
Reported by
Public
Coordinates
41.470, -81.750

Thunderstorms produced penny size hail.

Thunderstorm Wind, Cuyahoga

When
September 7, 4:20 PM EST
Where
Cuyahoga County, Cleveland
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Public
Coordinates
41.470, -81.750

Thunderstorm winds downed several large tree limbs.

Thunderstorm Wind, Cuyahoga

When
September 7, 4:20 PM EST
Where
Cuyahoga County, Shaker Hgts
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
41.470, -81.570

Thunderstorm winds downed many large trees along Farnsleigh Road and Van Aken Boulevard.

Hail, Cuyahoga

When
September 7, 4:25 PM EST
Where
Cuyahoga County, Beachwood
Measured
1 in hail
Property damage
$10,000
Reported by
Public
Coordinates
41.480, -81.500

Thunderstorms produced quarter size hail.

Hail, Knox

When
September 7, 4:30 PM EST
Where
Knox County, Fredericktown
Measured
0.88 in hail
Reported by
Public
Coordinates
40.480, -82.550

Thunderstorms produced nickel size hail.

Hail, Knox

When
September 7, 4:30 PM EST
Where
Knox County, Fredericktown
Measured
0.75 in hail
Reported by
Public
Coordinates
40.480, -82.550

Thunderstorms produced penny size hail.

Hail, Summit

When
September 7, 4:44 PM EST
Where
Summit County, 5 mi SE of Akron
Measured
0.88 in hail
Reported by
Public
Coordinates
41.029, -81.432

Thunderstorms produced nickel size hail.

Thunderstorm Wind, Ashland

When
September 7, 4:44 PM EST
Where
Ashland County, Loudonville
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Public
Coordinates
40.630, -82.230

Thunderstorms produced a downburst which downed several large trees.

Thunderstorm Wind, Geauga

When
September 7, 4:45 PM EST
Where
Geauga County, 2 mi NE of Chardon
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Fire Department/Rescue
Coordinates
41.600, -81.173

Thunderstorm winds downed numerous large trees and powerlines near State Route 608 and Brakeman Road.

Thunderstorm Wind, Richland

When
September 7, 4:48 PM EST
Where
Richland County, 5 mi S of Bellville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
40.548, -82.520

Thunderstorm winds downed several large tree limbs.

Hail, Holmes

When
September 7, 4:50 PM EST
Where
Holmes County, 2 mi S of Nashville
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
40.571, -82.120

Thunderstorms produced quarter size hail.

Thunderstorm Wind, Holmes

When
September 7, 4:50 PM EST
Where
Holmes County, 2 mi S of Nashville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
40.571, -82.120

Thunderstorm winds downed numerous large tree limbs.

Thunderstorm Wind, Ashtabula

When
September 7, 4:58 PM EST
Where
Ashtabula County, Saybrook
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
41.820, -80.870

Thunderstorm winds downed two large trees.

Hail, Wayne

When
September 7, 5:00 PM EST
Where
Wayne County, Shreve
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
40.680, -82.020

Thunderstorms produced penny sized hail.

Thunderstorm Wind, Ashtabula

When
September 7, 5:05 PM EST
Where
Ashtabula County, Geneva
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
41.800, -80.930

Thunderstorm winds downed several large tree limbs.

Hail, Wayne

When
September 7, 5:07 PM EST
Where
Wayne County, Apple Creek
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.750, -81.830

Thunderstorms produced quarter size hail.

Thunderstorm Wind, Wayne

When
September 7, 5:07 PM EST
Where
Wayne County, Apple Creek
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
40.750, -81.830

Thunderstorm winds downed several large tree limbs.

Hail, Wayne

When
September 7, 5:15 PM EST
Where
Wayne County, Dalton
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
40.800, -81.700

Thunderstorms produced nickel sized hail.

Thunderstorm Wind, Stark

When
September 7, 5:30 PM EST
Where
Stark County, North Canton
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.870, -81.400

Thunderstorm winds downed a couple of large tree limbs.

Hail, Stark

When
September 7, 5:35 PM EST to 5:41 PM EST
Where
Stark County, 5 mi NNW of Canton
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.867, -81.417

Thunderstorms produced hail up to quarter sized.

Thunderstorm Wind, Portage

When
September 7, 5:47 PM EST to 5:50 PM EST
Where
Portage County, Atwater to Randolph
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
41.020, -81.170

Thunderstorm winds downed some large trees.

Thunderstorm Wind, Stark

When
September 7, 5:50 PM EST
Where
Stark County, 5 mi E of Hartville
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
40.970, -81.234

Thunderstorm winds downed four large trees and several large tree limbs.

Hail, Portage

When
September 7, 5:50 PM EST to 6:00 PM EST
Where
Portage County, Atwater to 4 mi W of Palmyra
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
41.020, -81.170

Thunderstorms produced hail ranging from dime to quarter size.

Hail, Portage

When
September 7, 5:56 PM EST
Where
Portage County, 3 mi SE of Ravenna
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
41.139, -81.189

Thunderstorms produced penny size hail.

Hail, Trumbull

When
September 7, 6:10 PM EST to 6:13 PM EST
Where
Trumbull County, Leavittsburg to Newton Falls
Measured
1.5 in hail
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
41.250, -80.880

Quarter to walnut sized hail was reported.

Thunderstorm Wind, Trumbull

When
September 7, 6:13 PM EST to 6:15 PM EST
Where
Trumbull County, Leavittsburg to Warren
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Trained Spotter
Coordinates
41.250, -80.880

Thunderstorm winds downed numerous large trees over a widespread area.

Hail, Holmes

When
September 7, 6:50 PM EST
Where
Holmes County, 2 mi N of Walnut Creek
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.559, -81.730

Thunderstorms produced penny to quarter size hail.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2010Every state in 2010This day in weather historyWarnings in Ohio, September 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 253222, 253261, 253262, 254816, 253227, 253268, 254814, 253264, 253289, 254817, 253271, 253274, 253276, 253724, 253270, 253275, 253294, 253284, 254815, 253300, 253331, 253302, 253305, 253654, 253723, 253593, 253581, 253582, 253590, 253722, 253648, 254819, 253718, 254818, 253716, 253719, 253720, 253721.